Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 21, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 9, 2019, 9:24 AM CST for 5 counties in Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2019, 9:24 AM CST (15:24 UTC)
- Expired
- Mar 9, 2019, 10:15 AM CST
- In force
- 51 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cleburne County, AR, Independence County, AR, Jackson County, AR, Stone County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 2:31 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 9, 7:18 AM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 3.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
438
WUUS54 KLZK 091524
SVRLZK
ARC023-063-067-137-145-091615-
/O.NEW.KLZK.SV.W.0021.190309T1524Z-190309T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
924 AM CST SAT MAR 9 2019
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southeastern Stone County in north central Arkansas...
Independence County in north central Arkansas...
Central Jackson County in eastern Arkansas...
Eastern Cleburne County in north central Arkansas...
Northeastern White County in central Arkansas...
* Until 1015 AM CST.
* At 923 AM CST, a severe thunderstorm was located near Pangburn, or
8 miles east of Heber Springs, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Batesville... Newport...
Cave City... Tuckerman...
Diaz... Newark...
Pangburn... Cushman...
Pleasant Plains... Oil Trough...
Concord... Jacksonport...
Magness... Moorefield...
Salado... Steprock...
Southside in Independence Count...
Bradford...
Sulphur Rock... Campbell Station...
This includes US Highway 67 between mile markers 65 and 70, and
between mile markers 74 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3542 9141 3536 9196 3547 9200 3559 9195
3594 9170 3594 9147 3589 9146 3589 9121
3571 9106
TIME...MOT...LOC 1523Z 232DEG 47KT 3551 9188
HAIL...1.00IN
WIND...60MPH
$$
CavanaughWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:26 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 9, 5:26 AM CST, 3 hours 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 526 AM CST Sat Mar 9 2019 .UPDATE... Updated to include 12z aviation discussion below. && .AVIATION... Low ceilings, fog and drizzle will impact most of the area terminals this morning with rain and thunderstorms expected as a cold front moves across the area later this morning through the early afternoon hours. Rapid clearing will take place with VFR conditions expected from west to east by 17-21z. SW winds will remain elevated today with gusts over 20-30kts at times. Winds will relax somewhat and become NW this evening and tonight. && .PREV DISCUSSION...(ISSUED 401 AM CST Sat Mar 9 2019) SHORT TERM...Today Through Sunday Night Busy weather day across the region already unfolding as elevated storms have been developing across areas just to the west of the state. All observational platforms can be used to identify surface to upper level features in play for today's setup. Surface observations locally show a warm front that wreaked havoc on short term temperature forecasting yesterday and last night continuing to "waffle" from just north of Mena to Arkadelphia to between Pine Bluff and Monticello, with drizzle and significantly reduced vsby to the north. Further west, observations clearly show a 990mb surface low over southeast Colorado with a strong cold front trailing to its south. GOES16 IR satellite data shows the H500 trough lifting northeast across the Southern to Central Plains. This same imagery shows abundant moisture streaming northward to Minnesota and cooling cloud tops from TS activity over OK/KS. Anyway, all of this is to say that things are on track so to speak. If anything, the timing has sped up which will lead to most of the activity being just east of a Hardy to Little Rock to Camden line by 18z. The main concerns haven't changed with hail continuing to be the main threat across the north and west this morning, with a transition to damaging winds and isolated tornadoes expected later in the morning through the early afternoon. High resolution CAM data continues to show high levels of LLWS as well as increasing surface/elevated instability. The area of greatest concern for the most widespread damaging wind threat and isolated tornadoes continues to be across the southeast half of the state. All of this activity is expected to be east of the MS river aoa 21z. Other than the severe threat, as the surface low approaches the area non-thunderstorm gradient winds will greatly increase. The main focus for the strongest winds exists across northern Arkansas southeastward across the Delta. Expect winds to slack off after sunset with surface high pressure building in and cooler air spreading across the state. Most of Sunday should be dry, but light rain is expected to move in from the west during the evening and overnight hours. LONG TERM...Monday Through Friday The period will begin with a large area of high pressure from the Ohio Valley to the southeast states. That will keep much of the state dry on Monday, with seasonal temperatures in the forecast. Meanwhile, a storm system aloft will dig toward Baja California, with a deep southerly flow developing in the southern Plains. This could result in a few showers in southern sections of the state by Monday afternoon/evening. On Tuesday/Wednesday, the system will head this way, with a warming trend in the forecast. There will be chances of showers on Tuesday in northern/western Arkansas. Showers will become widespread on Wednesday, with areas of heavy rain expected. Isolated thunderstorms will be possible as well. As far as severe weather, instability looks marginal at this point, but will keep an eye on the situation. Some showers will linger in the southeast half of the state on Thursday, with drier/slightly cooler air arriving on Friday. Temperatures will be back to seasonal to end the period. && .LZK Watches/Warnings/Advisories... Dense Fog Advisory until 6 AM CST early this morning FOR Arkansas-Baxter-Boone-Cleburne-Conway-Faulkner-Fulton-Garland- Grant-Hot Spring-Independence-Izard-Jackson-Jefferson-Johnson- Lawrence-Logan-Lonoke-Marion-Monroe-Montgomery-Newton-Perry-Polk- Pope-Prairie-Pulaski-Randolph-Saline-Scott-Searcy-Sharp-Stone- Van Buren-White-Woodruff-Yell. Wind Advisory from 10 AM this morning to 6 PM CST this evening FOR Arkansas-Baxter-Boone-Cleburne-Fulton-Independence-Izard- Jackson-Lawrence-Marion-Monroe-Newton-Prairie-Randolph-Searcy- Sharp-Stone-Van Buren-White-Woodruff. && Aviation...67
Hazardous weather outlook, Mar 9, 4:20 AM CST, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 420 AM CST Sat Mar 9 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 420 AM CST Sat Mar 9 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Areas of dense fog will reduce visibilities to less than a half of mile across much of northern and central Arkansas through Saturday morning. Thunderstorms, some of which may be severe, will be possible across western and northern portions of the state Saturday morning. The main threat with these storms would be large hail. Additional strong to severe thunderstorms will be possible across the state through the early afternoon hours. At this time, the greatest threat for severe thunderstorms during the day Saturday will be across the southeast half of the state. Damaging winds and a few tornadoes will be the primary hazards from later in the morning through early afternoon. Strong south to southwesterly winds will also be seen on Saturday, ahead of an approaching cold front. Non-thunderstorm wind gusts could exceed 40 mph in some places. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Showers and thunderstorms will spread across the region on Wednesday, with areas of heavy rain expected. Some storms may be strong as well. Through Wednesday, parts of the state could pick up two to three inches of rain. This could worsen ongoing river flooding. .Spotter Information Statement... Spotter Activation May Be Needed Through Saturday Afternoon. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67/46
In the hours before
Local storm report, Mar 9, 8:11 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
811 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND GST CLARKSVILLE 35.46N 93.47W
03/09/2019 E60 MPH JOHNSON AR LAW ENFORCEMENT
&&
JGOUDSLocal storm report, Mar 9, 8:14 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
814 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TSTM WND GST RUSSELLVILLE 35.27N 93.14W
03/09/2019 M58 MPH POPE AR ASOS
MEASURED WIND GUST OF 58 MPH AT THE RUSSELLVILLE AIRPORT.
&&
JGOUDSLocal storm report, Mar 9, 8:31 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
831 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND DMG SUBIACO 35.30N 93.64W
03/09/2019 LOGAN AR PUBLIC
TREE LIMBS BROKEN AND SHINGLES BLOWN OFF ROOFS IN
SUBIACO.
&&
JGOUDSLocal storm report, Mar 9, 8:34 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
834 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG LAMAR 35.44N 93.39W
03/09/2019 JOHNSON AR EMERGENCY MNGR
TREES DOWN IN LAMAR. EMERGENCY MANAGER REPORTS DAMAGE
CONSISTENT WITH 60 MPH WINDS.
&&
JGOUDSLocal storm report, Mar 9, 8:35 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
835 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG KNOXVILLE 35.38N 93.36W
03/09/2019 JOHNSON AR EMERGENCY MNGR
TREES DOWN IN KNOXVILLE. EMERGENCY MANAGER REPORTS DAMAGE
CONSISTENT WITH 60 MPH WINDS.
&&
JGOUDSLocal storm report, Mar 9, 9:15 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
915 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 3 N DOVER 35.45N 93.11W
03/09/2019 POPE AR SOCIAL MEDIA
TREE DOWN AND TRUCK BLOWN OFF THE ROAD NORTH OF DOVER.
ALSO A REPORT OF A SHED BLOWN ONTO A CAR AND A TREE
LEANING OVER A HOUSE.
&&
JGOUDSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:53 AM CST | Wind Advisory | LZK | Arkansas, Baxter, Cleburne, Fulton, Independence, Izard and 10 more | 14 hr |
| Mar 9, 5:41 AM CST | Special Weather Statement | LZK | Fulton | 34 min |
| Mar 9, 7:07 AM CST | Special Weather Statement | LZK | Logan, Montgomery, Polk, Scott, Yell | 53 min |
| Mar 9, 7:16 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Perry, Pope, Scott, Yell | 59 min |
| Mar 9, 7:44 AM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 61 min |
| Mar 9, 8:05 AM CST | Severe Thunderstorm Warning | LZK | Conway, Newton, Pope, Searcy, Van Buren, Yell | 55 min |
| Mar 9, 8:20 AM CST | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Montgomery, Perry, Saline, Yell | 40 min |
| Mar 9, 8:36 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Izard, Stone, Van Buren | 39 min |
| Mar 9, 8:45 AM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski, Saline | 45 min |
| Mar 9, 9:01 AM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 44 min |
| Mar 9, 9:26 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, Jackson, Lonoke, Prairie and 3 more | 49 min |
| Mar 9, 9:40 AM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Jefferson, Pulaski, Saline | 50 min |
| Mar 9, 9:54 AM CST | Tornado Warning | LZK | Faulkner, Pulaski | 36 min |
| Mar 9, 10:13 AM CST | Severe Thunderstorm Warning | LZK | Jackson, Lawrence, Randolph | 33 min |
| Mar 9, 10:19 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Grant, Jefferson, Lonoke, Prairie, Pulaski and 1 more | 41 min |
| Mar 9, 10:26 AM CST | Tornado Warning | LZK | Lonoke, Pulaski | 34 min |
| Mar 9, 10:48 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 17 days |
| Mar 9, 10:59 AM CST | Tornado Warning | LZK | Lonoke, Prairie | 31 min |
| Mar 9, 11:02 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln, Lonoke, Monroe, Prairie | 43 min |
| Mar 9, 11:41 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Monroe | 49 min |
| Mar 9, 12:19 PM CST | Special Weather Statement | LZK | Bradley | 41 min |
| Mar 9, 12:25 PM CST | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Drew | 50 min |
| Mar 9, 12:48 PM CST | Special Weather Statement | LZK | Lincoln | 42 min |
| Mar 9, 1:14 PM CST | Special Weather Statement | LZK | Arkansas | 31 min |
| Mar 9, 1:18 PM CST | Special Weather Statement | LZK | Arkansas | 42 min |
| Mar 9, 1:24 PM CST | Special Weather Statement | LZK | Desha | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.